Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 90, NWS La Crosse, WI

September 20, 2018Winneshiek County, Iowa

NWS La Crosse, WI issued this river flood warning at Sep 20, 2018, 10:51 AM CDT for Winneshiek County, Iowa. It took effect at Sep 20, 2018, 2:42 PM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Sep 20, 2018, 10:51 AM CDT (15:51 UTC)
In effect from
Sep 20, 2018, 2:42 PM CDT
Expired
Sep 21, 2018, 11:00 PM CDT
In force
32 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
Minor

County Winneshiek County, IA

The radar

The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey River at Spillville (SPLI4).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05411600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

787 
WGUS43 KARX 201551
FLWARX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
1051 AM CDT Thu Sep 20 2018

.Runoff from recent rainfall is expected to lead to minor flooding
along the Turtle Creek near Austin and the Turkey River near 
Spillville.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you live in a threatened area, be alert for high or rising water, 
and be ready to move to higher ground if necessary. 

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Stay tuned to your favorite source of weather information, including 
NOAA Weather Radio, for later statements. 

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-210351-
/O.NEW.KARX.FL.W.0089.180921T0532Z-180923T0700Z/
/TRCM5.1.ER.180921T0532Z.180921T1800Z.180922T1300Z.NO/
1051 AM CDT Thu Sep 20 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Turtle Creek Near Austin 3NW.
* from late tonight to late Saturday night.
* At 10:30 AM Thursday the stage was 6.6 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 11.6 feet by Friday. The river will fall below flood 
  stage by Saturday morning.
* Impact...At 10.5 feet...Minor flooding begins along the creek in 
  Austin.

&&
 
LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305

$$

IAC191-210351-
/O.NEW.KARX.FL.W.0090.180920T1942Z-180922T0400Z/
/SPLI4.1.ER.180920T1942Z.180921T0000Z.180921T1000Z.NO/
1051 AM CDT Thu Sep 20 2018

The National Weather Service in La Crosse WI has issued a 

* Flood Warning for 
  The Turkey River at Spillville.
* from this afternoon to Friday evening.
* At 10:30 AM Thursday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 10.5 feet by this evening. The river will fall below flood 
  stage by Friday morning.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$
2 follow-up statements
990 
WGUS83 KARX 201859
FLSARX


Flood Statement
National Weather Service La Crosse WI
159 PM CDT Thu Sep 20 2018

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

IAC191-210958-
/O.EXT.KARX.FL.W.0090.180920T2221Z-180922T0040Z/
/SPLI4.1.ER.180920T2221Z.180921T0000Z.180921T0640Z.NO/
159 PM CDT Thu Sep 20 2018

The Flood Warning continues for
  The Turkey River at Spillville.
* from this afternoon to Friday evening...Or until the warning is 
  cancelled.
* At  1:30 PM Thursday the stage was 7.8 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by today and continue to rise to 
  near 9.5 feet by this evening. The river will fall below flood 
  stage by Friday morning.

&&
 
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198

$$

IAC043-210958-
/O.EXT.KARX.FL.W.0083.000000T0000Z-180923T1100Z/
/EKDI4.2.ER.180920T0735Z.180920T1415Z.180922T1700Z.NO/
159 PM CDT Thu Sep 20 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Sunday morning...Or until the warning is cancelled.
* At 12:45 PM Thursday the stage was 16.4 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Saturday.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-210958-
/O.EXT.KARX.FL.W.0084.000000T0000Z-180923T0400Z/
/GRBI4.3.ER.180920T0740Z.180921T0000Z.180922T1000Z.NO/
159 PM CDT Thu Sep 20 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Saturday evening...Or until the warning is cancelled.
* At  1:15 PM Thursday the stage was 23.8 feet.
* Flood stage is 17.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue rising to near 24.1 feet by this
  evening. The river will fall below flood stage Saturday morning.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$
208 
WGUS83 KARX 210229
FLSARX


Flood Statement
National Weather Service La Crosse WI
929 PM CDT Thu Sep 20 2018

.Moderate to major flooding will continue tonight into Friday
along the Turkey River from Elkader to Garber. Minor flooding is 
expected along Turtle Creek west of Austin later tonight and Friday.

River forecasts take into account both observed and forecast 
precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars into flooded areas. Remember, it only takes two 
feet of water to float most automobiles, including sport utility 
vehicles. Turn Around, Don't Drown!

Additional river and weather information is available at...
http://www.weather.gov/lacrosse .

&&

MNC099-211729-
/O.EXT.KARX.FL.W.0089.180921T0748Z-180923T0600Z/
/TRCM5.1.ER.180921T0748Z.180921T1800Z.180922T1200Z.NO/
929 PM CDT Thu Sep 20 2018

The Flood Warning continues for
  The Turtle Creek Near Austin 3NW.
* from late tonight to late Saturday night...Or until the warning is 
  cancelled.
* At  8:30 PM Thursday the stage was 9.5 feet.
* Flood stage is 10.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 11.5 feet by Friday. The river will fall below flood 
  stage by Saturday morning.
* Impact...At 10.5 feet...Minor flooding begins along the creek in 
  Austin.

&&
 
LAT...LON 4370 9305 4368 9300 4365 9297 4364 9298 4367 9305

$$

IAC191-210259-
/O.CAN.KARX.FL.W.0090.000000T0000Z-180922T0040Z/
/SPLI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
929 PM CDT Thu Sep 20 2018

The Flood Warning is cancelled for
  The Turkey River at Spillville.
* At  8:30 PM Thursday the stage was 8.3 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.3 feet. The 
  river will continue to fall to 6.4 feet by Saturday morning.


$$

IAC043-211729-
/O.CON.KARX.FL.W.0083.000000T0000Z-180923T1100Z/
/EKDI4.2.ER.180920T0735Z.180920T1415Z.180922T1700Z.NO/
929 PM CDT Thu Sep 20 2018

The Flood Warning continues for
  The Turkey River at Elkader.
* until Sunday morning...Or until the warning is cancelled.
* At  8:45 PM Thursday the stage was 16.6 feet.
* Flood stage is 12.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Saturday.

&&
 
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161

$$

IAC043-211729-
/O.EXT.KARX.FL.W.0084.000000T0000Z-180922T2207Z/
/GRBI4.3.ER.180920T0740Z.180921T0000Z.180922T0407Z.NO/
929 PM CDT Thu Sep 20 2018

The Flood Warning continues for
  The Turkey River at Garber.
* until Saturday afternoon...Or until the warning is cancelled.
* At  8:15 PM Thursday the stage was 24.5 feet.
* Flood stage is 17.0 feet.
* Major flooding is occurring and Major flooding is forecast.
* Forecast...The river will continue to fall...Dropping below flood 
  stage by Friday evening.

&&
 
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 20, 6:24 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Sep 20, 6:24 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
624 AM CDT Thu Sep 20 2018

.SHORT TERM...(Today and Tonight)
Issued at 400 AM CDT Thu Sep 20 2018

Overnight a 1 to 4 inch rain band fell across northeast Iowa and
southwest Wisconsin. The heaviest rain fell across the southern
portions of Fayette and Clayton counties in northeast Iowa and in
Crawford and Grant counties in southwest Wisconsin. This has
resulted in flooding and some mud slides in these areas. An Areal
Flood Warning is in effect until 845 AM this morning for these
counties.

For the remainder of this morning, up to an additional inch of
rain is expected in northeast Iowa and southwest Wisconsin. This
may cause additional flooding. Due to this kept, the Flash Flood
Watch in effect for all of northeast Iowa and in Grant and
Crawford counties in southwest Wisconsin.

With lighter rain totals falling across southeast Minnesota and west-
central into central Wisconsin overnight, and only up to an inch
of additional rain expected, the Flash Flood Watch has been
cancelled for these areas.

As a long wave trough approaches the region through this evening,
a warm front will move northward across the area. This warm front
will move northward into the Interstate 90 corridor by 3 PM and
into central Wisconsin by 7 PM. East and southeast surface winds
will be found along and north of the warm front. Meanwhile, aloft
the 925 mb south winds will be increasing to around 40 knots and
the 850 mb southwest winds will be increasing to 50 knots. This
will result in increasing curvature of the hodograph in the low
levels. The 0-1 km bulk shear will climb into the 30 to 35 knot
range and the 0-1 km helicity will increase into the 200 to
400 range. In addition, the LCL heights will be around 1500 feet.
The SREF probability for significant tornadoes dramatically
increases across southeast Minnesota, northeast Iowa, and
adjacent west-central Wisconsin by mid to late afternoon. While
these parameters are very supportive for tornadoes, there is a cap
between 3 and 5K feet. This cap is expected to erode with time
and if this occurs fast enough there could be a few discrete
tornadic supercells develop. Due to this potential, the Storm
Prediction Center has raised the tornadic probabilities to 10
percent and they have also mentioned the possibility of strong
tornadoes.

For tonight, a cold front will move east across the area. As this
occurs, a squall line will move east across the Upper Mississippi
River Valley. This activity could pose a risk for potentially
damaging surface gusts, mainly across portions of southeastern
Minnesota and northern Iowa into Wisconsin, before diminishing
later this evening as the instability gradually wanes.

.LONG TERM...(Friday through Wednesday)
Issued at 400 AM CDT Thu Sep 20 2018

It continues to look like the temperatures will fall into the
lower and mid 30s in central and north-central Wisconsin on
Saturday morning. This could result in some patchy to areas of
frost.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 618 AM CDT Thu Sep 20 2018

A broad area of rain is lifting slowly northward across Minnesota
and Wisconsin this morning. In this rain area, variable aviation
conditions will continue with ceilings at TAF sites fluctuating
between LIFR and VFR levels for at least the next few hours. Once
the rain lifts north, a brief VFR period is expected in the
afternoon before another round of thunderstorms affects the area
during the evening.

&&

.HYDROLOGY...
Issued at 400 AM CDT Thu Sep 20 2018

Overnight a 1 to 4 inch rain band fell across northeast Iowa and
southwest Wisconsin. The heaviest rain fell across the southern
portions of Fayette and Clayton counties in northeast Iowa and in
Crawford and Grant counties in southwest Wisconsin. This has
resulted in flooding and some mud slides in these areas. An Areal
Flood Warning is in effect until 845 AM this morning for these
counties.

For the remainder of this morning, up to an additional inch of
rain is expected in northeast Iowa and southwest Wisconsin. This
may cause additional flooding. Due to this kept, the Flash Flood
Watch in effect for all of northeast Iowa and in Grant and
Crawford counties in southwest Wisconsin.

With lighter rain totals falling across southeast Minnesota and west-
central into central Wisconsin overnight, and only up to an inch
of additional rain expected, the Flash Flood Watch has been
cancelled for these areas.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 1 PM CDT this afternoon for WIZ054-061.

MN...None.
IA...Flash Flood Watch until 1 PM CDT this afternoon for IAZ008>011-
     018-019-029-030.

&&

SHORT TERM...Boyne
LONG TERM...Boyne
AVIATION...DD
HYDROLOGY...Boyne
Hazardous weather outlook, Sep 20, 4:43 AM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
443 AM CDT Thu Sep 20 2018

IAZ008>011-018-019-029-030-WIZ054-061-210945-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Crawford-Grant-
443 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for parts of northeast Iowa and
southwest Wisconsin.

.DAY ONE...Today and Tonight

A Flash Flood Watch is in effect this morning. Up to an
additional inch of rain is expected across northeast Iowa and
southwest Wisconsin. This may result in additional flooding.

Severe storms will be possible between 3 PM and 10 PM. The main
threats will be isolated tornadoes, damaging winds, and large
hail. If a tornado develops, it could become strong.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Rainfall totals and any reports of flooding are appreciated.
Spotter activation may be needed this afternoon and evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-055-210945-
Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Taylor-Clark-
Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon-
Richland-
443 AM CDT Thu Sep 20 2018

This Hazardous Weather Outlook is for southeast Minnesota and in
west central, central, and north central Wisconsin.

.DAY ONE...Today and Tonight

Severe storms are expected to develop between 3 PM and 10 PM.
Tornadoes will be possible, and may become strong. In addition,
there will be the possibility of damage from wind and hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

On Saturday morning, patchy to areas of frost will be seen in
central and north-central Wisconsin.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled. Prepare for the potential severe weather
this afternoon and evening.

Boyne

In the hours before

Local storm report, Sep 20, 6:46 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
646 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     FLOOD            MCGREGOR                43.02N 91.18W
09/20/2018                   CLAYTON            IA   LAW ENFORCEMENT

            SEVERAL ROADS WASHED OUT THIS MORNING ACROSS
            CLAYTON COUNTY, WITH A FEW MUDSLIDES
            REPORTED.

&&
Local storm report, Sep 20, 7:19 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
719 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     HEAVY RAIN       4 NW ARLINGTON          42.79N 91.73W
09/20/2018  E5.30 INCH       FAYETTE            IA   EMERGENCY MNGR

            HEAVY RAIN OVER SOUTHERN FAYETTE CO.

0430 AM     HEAVY RAIN       JACKSON JUNCTION        43.11N 92.04W
09/20/2018  M4.88 INCH       WINNESHIEK         IA   MESONET

            MESONET STATION JAXJN, 1 ENE JACKSON
            JUNCTION.

0625 AM     HEAVY RAIN       1 ENE VOLGA             42.81N 91.52W
09/20/2018  M4.60 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION VOLI4, VOLGA 1NE.

0600 AM     HEAVY RAIN       1 ESE GUTTENBERG        42.78N 91.10W
09/20/2018  M4.43 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION GTTI4, GUTTENBERG DAM
            10.

0345 AM     HEAVY RAIN       LITTLEPORT              42.75N 91.37W
09/20/2018  M3.62 INCH       CLAYTON            IA   MESONET

            MESONET STATION VLPI4, LITTLEPORT.

0400 AM     HEAVY RAIN       2 SW NASHUA             42.93N 92.56W
09/20/2018  M3.11 INCH       FLOYD              IA   MESONET

            MESONET STATION NASI4, NASHUA 2SW.

0429 AM     HEAVY RAIN       FENNIMORE               42.98N 90.66W
09/20/2018  M2.88 INCH       GRANT              WI   MESONET

            MESONET STATION FENMR, FENNIMORE.

0429 AM     HEAVY RAIN       DECORAH                 43.30N 91.79W
09/20/2018  M2.80 INCH       WINNESHIEK         IA   MESONET

            MESONET STATION DECRH, DECORAH.

0345 AM     HEAVY RAIN       1 E ELDORADO            43.05N 91.81W
09/20/2018  M2.62 INCH       FAYETTE            IA   MESONET

            MESONET STATION EDRI4, ELDORADO.

0649 AM     HEAVY RAIN       PLATTEVILLE             42.74N 90.49W
09/20/2018  E2.60 INCH       GRANT              WI   TRAINED SPOTTER

0400 AM     HEAVY RAIN       4 WSW SAINT OLAF        42.91N 91.47W
09/20/2018  M2.55 INCH       CLAYTON            IA   MESONET

            MESONET STATION BSHI4, ELKADER 5NW.

0330 AM     HEAVY RAIN       CHARLES CITY            43.06N 92.67W
09/20/2018  M2.45 INCH       FLOYD              IA   MESONET

            MESONET STATION CCYI4, CHARLES CITY-CEDAR
            RIVER.

0345 AM     HEAVY RAIN       2 SSE BASSETT           43.03N 92.50W
09/20/2018  M2.43 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONI4, IONIA 2W.

&&
Local storm report, Sep 20, 7:52 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
752 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 AM     HEAVY RAIN       2 N NASHUA              42.98N 92.54W
09/20/2018  M5.64 INCH       CHICKASAW          IA   PUBLIC

&&
Local storm report, Sep 20, 8:11 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
811 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HEAVY RAIN       4 NW ARLINGTON          42.79N 91.73W
09/20/2018  M5.30 INCH       FAYETTE            IA   PUBLIC

&&
Local storm report, Sep 20, 9:37 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
937 AM CDT THU SEP 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HEAVY RAIN       NEW HAMPTON             43.06N 92.32W
09/20/2018  M5.36 INCH       CHICKASAW          IA   MESONET

            MESONET STATION NHMPT, NEW HAMPTON.

0810 AM     HEAVY RAIN       4 NW ARLINGTON          42.79N 91.73W
09/20/2018  M5.30 INCH       FAYETTE            IA   PUBLIC

0430 AM     HEAVY RAIN       JACKSON JUNCTION        43.11N 92.04W
09/20/2018  M4.88 INCH       WINNESHIEK         IA   MESONET

            MESONET STATION JAXJN, 1 ENE JACKSON
            JUNCTION.

0700 AM     HEAVY RAIN       1 SW MONONA             43.04N 91.40W
09/20/2018  M3.86 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION MNOI4, MONONA WWTP.

0700 AM     HEAVY RAIN       1 NW FAYETTE            42.85N 91.82W
09/20/2018  M3.70 INCH       FAYETTE            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION FYTI4, FAYETTE.

0713 AM     HEAVY RAIN       1 ENE ALPHA             43.01N 92.03W
09/20/2018  M3.63 INCH       FAYETTE            IA   COCORAHS

            COCORAHS STATION IA-FY-3, 1 ENE ALPHA.

0700 AM     HEAVY RAIN       1 WNW WAUCOMA           43.06N 92.05W
09/20/2018  M3.25 INCH       FAYETTE            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION WACI4, WAUCOMA 1WNW.

0700 AM     HEAVY RAIN       2 SSE NORA SPRINGS      43.11N 92.99W
09/20/2018  M3.16 INCH       FLOYD              IA   COCORAHS

            COCORAHS STATION IA-FL-3, NORA SPRINGS 2.4
            SSE.

0800 AM     HEAVY RAIN       4 WSW LANCASTER         42.83N 90.79W
09/20/2018  M3.10 INCH       GRANT              WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION LANW3, LANCASTER
            4WSW.

0700 AM     HEAVY RAIN       1 SSW OSBORNE           42.78N 91.45W
09/20/2018  M3.03 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION EKRI4, ELKADER 6SSW.

0806 AM     HEAVY RAIN       PRAIRIE DU CHIEN        43.05N 91.14W
09/20/2018  E2.95 INCH       CRAWFORD           WI   PUBLIC

0700 AM     HEAVY RAIN       OELWEIN                 42.68N 91.91W
09/20/2018  M2.67 INCH       FAYETTE            IA   COCORAHS

            COCORAHS STATION IA-FY-5, OELWEIN.

0700 AM     HEAVY RAIN       STRAWBERRY POINT        42.69N 91.53W
09/20/2018  M2.64 INCH       CLAYTON            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SPTI4, STRAWBERRY
            POINT.

0330 AM     HEAVY RAIN       CHARLES CITY            43.06N 92.67W
09/20/2018  M2.45 INCH       FLOYD              IA   MESONET

            MESONET STATION CCYI4, CHARLES CITY-CEDAR
            RIVER.

0345 AM     HEAVY RAIN       2 SSE BASSETT           43.03N 92.50W
09/20/2018  M2.43 INCH       CHICKASAW          IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION IONI4, IONIA 2W.

0700 AM     HEAVY RAIN       4 W NEW HAVEN           43.28N 92.72W
09/20/2018  M2.25 INCH       MITCHELL           IA   COCORAHS

            COCORAHS STATION IA-MT-1, 3 W NEW HAVEN.

0821 AM     HEAVY RAIN       6 NE POSTVILLE          43.14N 91.49W
09/20/2018  M1.98 INCH       ALLAMAKEE          IA   PUBLIC

0730 AM     HEAVY RAIN       2 NE CRESCO             43.39N 92.09W
09/20/2018  M1.84 INCH       HOWARD             IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION CRCI4, CRESCO 1NE.

&&
Special weather statement, Sep 20, 10:35 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1035 AM CDT THU SEP 20 2018

MNZ088-095-096-WIZ033-041-053-201615-
Fillmore-Winona-Houston-Trempealeau-Vernon-La Crosse-
1035 AM CDT THU SEP 20 2018

...A LINE OF THUNDERSTORMS WILL AFFECT SOUTHEASTERN WINONA...
HOUSTON...EASTERN FILLMORE...LA CROSSE...NORTHWESTERN VERNON AND
SOUTHEASTERN TREMPEALEAU COUNTIES...

At 1032 AM CDT, radar indicated thunderstorms were located along a
line extending from 6 miles south of Winona to near Canton.
Movement was northeast at 50 mph.

Wind gusts to 30 mph, occasional lightning, and brief heavy rain can
be expected with this storm.

Move indoors until these storms pass.  If you can hear thunder you
are close enough to be struck by lightning.

Locations impacted include...
La Crosse, Winona, La Crescent, Caledonia, Onalaska, Holmen, West
Salem, Westby, Rushford, Trempealeau, Galesville, Spring Grove,
Houston, Stoddard, Coon Valley, Hokah, Brownsville, Canton, Dakota
and La Crosse Airport.

LAT...LON 4398 9174 4404 9160 4403 9156 4405 9156
      4419 9122 4359 9083 4351 9198
TIME...MOT...LOC 1532Z 239DEG 42KT 4396 9168 4356 9188

Wetenkamp

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 1:16 AM CDTFlash Flood WarningARXClayton, Fayette3 hr
Sep 20, 2:37 AM CDTRiver Flood WarningARXClayton5 days
Sep 20, 2:37 AM CDTRiver Flood WarningARXClayton4 days
Sep 20, 2:51 AM CDTAreal Flood WarningARXClayton, Fayette12 hr
Sep 20, 5:59 PM CDTSpecial Weather StatementARXChickasaw, Floyd, Howard, Mitchell61 min

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.